MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SLAP HAMMER M6/M10 ADAPTATOR; CORAIL KAR INSTRUMENTS : ADAPTORS

DEPUY ORTHOPAEDICS INC US SLAP HAMMER M6/M10 ADAPTATOR; CORAIL KAR INSTRUMENTS : ADAPTORS
Catalog Number A6779
Medical Device Problem Codes Break (1069); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy orthopaedics is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy orthopaedics has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy orthopaedics or its employees that the report constitutes an admission that the device, depuy orthopaedics, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported the corail threaded adaptor is broken.The thread is worn.No patient involvement.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: an analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.However, if the product is received at a later date, the investigation will be updated as applicable.H11 additional narrative: added: g1 (manufacturing site name).
 
Additional Manufacturer Narrative
Product complaint #:(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9 if information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: h6 medical device problem code.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : broken corail threaded adaptor.The thread is worn.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the slap hammer m6/m10 adaptator, revealed the threaded tip stripped and with a delaminated portion at the end of its threads.Additionally, the overall device surface had signs of usage.Damage observed on the threaded tip can be traced to an unintended use error caused by excessive force applied in an off-axis alignment or misaligned position during the assemblance of the device.Properly handling and attention to the approved use of the device diminished the risk of failure.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was unable to be performed due to the post-manufacturing damage.The overall complaint was confirmed as the observed condition of the slap hammer m6/m10 adaptator would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
SLAP HAMMER M6/M10 ADAPTATOR
Common Device Name
CORAIL KAR INSTRUMENTS : ADAPTORS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key21354025
Report Number1818910-2025-02438
Device Sequence Number9003752
Product Code FZY
UDI-Device Identifier10603295255611
UDI-Public(01)10603295255611(10)5267330
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA6779
Device Lot Number5267330
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/15/2025
Supplement Date Received by Manufacturer02/28/2025
03/11/2025
03/21/2025
04/07/2025
Initial Report FDA Received Date02/11/2025
Supplement Report FDA Received Date03/03/2025
03/13/2025
03/21/2025
04/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown